Alert archive / California / Wind Advisories in 2020

Wind Advisory 29, NWS Los Angeles, CA

April 24, 2020

NWS Los Angeles, CA issued this wind advisory at Apr 24, 2020, 8:54 AM PDT. It took effect at Apr 24, 2020, 9:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2020, 8:54 AM PDT (15:54 UTC)
In effect from
Apr 24, 2020, 9:00 AM PDT
Expired
Apr 24, 2020, 2:16 PM PDT
In force
5 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

895 
WWUS76 KLOX 241554
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
854 AM PDT Fri Apr 24 2020

CAZ039-242200-
/O.EXP.KLOX.HW.W.0008.000000T0000Z-200424T1600Z/
/O.NEW.KLOX.WI.Y.0029.200424T1600Z-200424T2200Z/
/O.CON.KLOX.HT.Y.0001.200424T1800Z-200426T0100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
854 AM PDT Fri Apr 24 2020

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with 
  gusts to 45 mph. For the Heat Advisory, temperatures up to 88 
  expected.

* WHERE...Santa Barbara County South Coast.

* WHEN...For the Wind Advisory, until 3 PM PDT this afternoon. 
  For the Heat Advisory, until 6 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result. Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ052-242200-
/O.EXP.KLOX.HW.W.0008.000000T0000Z-200424T1600Z/
/O.NEW.KLOX.WI.Y.0029.200424T1600Z-200424T2200Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
854 AM PDT Fri Apr 24 2020

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...North to northeast 20 to 30 mph with gusts to 50 mph.
 
* WHERE...Santa Barbara County Mountains.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ053-054-242200-
/O.EXP.KLOX.HW.W.0008.000000T0000Z-200424T1600Z/
/O.NEW.KLOX.WI.Y.0029.200424T1600Z-200424T2200Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
854 AM PDT Fri Apr 24 2020

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...North to northeast winds 20 to 30 mph with gusts to 45
  mph.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains excluding the Santa Monica Range.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ045-046-088-547-242200-
/O.CAN.KLOX.WI.Y.0028.000000T0000Z-200424T2000Z/
/O.CON.KLOX.HT.Y.0001.200424T1800Z-200426T0100Z/
Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Including the cities of Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, and Universal City
854 AM PDT Fri Apr 24 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Temperatures up to 95 degrees are expected both today
  and Saturday.

* WHERE...Ventura County Coastal Valleys, Santa Clarita Valley, 
  Santa Monica Mountains and San Fernando Valley.

* WHEN...Until 6 PM PDT Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ040-041-044-548-242200-
/O.CON.KLOX.HT.Y.0001.200424T1800Z-200426T0100Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-
Los Angeles County San Gabriel Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Pasadena, San Gabriel, and Pomona
854 AM PDT Fri Apr 24 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY...

* WHAT...Temperatures up to 98 degrees are expected today and 95 
  degrees on Saturday. Near 90 degrees at the coasts.

* WHERE...Ventura County Coast, Los Angeles County Coast 
  including Downtown Los Angeles, Ventura County Interior 
  Valleys, Ventura County Coastal Valleys and San Gabriel Valley.

* WHEN...From 11 AM this morning to 6 PM PDT Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ034>036-242200-
/O.CON.KLOX.HT.Y.0001.200424T1800Z-200426T0100Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
and Santa Ynez
854 AM PDT Fri Apr 24 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY...

* WHAT...Temperatures up to 86 degrees are expected, especially 
  away from the coast today and Saturday.

* WHERE...San Luis Obispo County Central Coast, Santa Barbara 
  County Central Coast and Santa Ynez Valley.

* WHEN...From 11 AM this morning to 6 PM PDT Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
1 follow-up statement
998 
WWUS76 KLOX 242116
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
216 PM PDT Fri Apr 24 2020

CAZ039-251200-
/O.CAN.KLOX.WI.Y.0029.000000T0000Z-200424T2200Z/
/O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
216 PM PDT Fri Apr 24 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY...

* WHAT...Temperatures up to 88 expected.

* WHERE...Santa Barbara County South Coast.

* WHEN...Until 6 PM PDT Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ052>054-242230-
/O.CAN.KLOX.WI.Y.0029.000000T0000Z-200424T2200Z/
Santa Barbara County Mountains-Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, Dick Smith Wilderness Area, 
Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg
216 PM PDT Fri Apr 24 2020

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory levels. 

$$

CAZ040-041-044>046-088-547-548-251200-
/O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-Santa Clarita Valley-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, 
Northridge, Burbank, Universal City, Pasadena, San Gabriel, 
and Pomona
216 PM PDT Fri Apr 24 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY...

* WHAT...Temperatures up to 98 degrees are expected this afternoon
  and 95 degrees on Saturday. Near 90 degrees at the coasts.

* WHERE...Ventura County Coast, Los Angeles County Coast 
  including Downtown Los Angeles, Ventura County Interior 
  Valleys, Ventura County Coastal Valleys and San Gabriel Valley.

* WHEN...Until 6 PM PDT Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ034>036-251200-
/O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-Santa Ynez Valley-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, 
and Santa Ynez
216 PM PDT Fri Apr 24 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY...

* WHAT...Temperatures up to 86 degrees are expected, especially
  away from the coast this afternoon and Saturday.

* WHERE...San Luis Obispo County Central Coast, Santa Barbara 
  County Central Coast and Santa Ynez Valley.

* WHEN...Until 6 PM PDT Saturday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 4:49 AM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 24, 4:49 AM PDT, 4 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
449 AM PDT Fri Apr 24 2020

updated aviation discussion

.SYNOPSIS...24/326 AM.

An unusually hot air mass over southwest California will bring
dangerous hear to many areas today and Saturday. Above normal
temperatures will persist into next week.

&&

.SHORT TERM (TDY-SUN)...24/311 AM.

The state is under the east side of an east pac ridge with 584 DM
hgts over SoCal. There is offshore flow from both the east and
west. Both the SBA-SMX and SBA-BFL grads are an impressive 5 MB
offshore. The northerly flow over the state along with subsidence
of the ridge have combined to bring warning level winds to the SBA
south coast and to portions of the VTA/LA mtns. Gusts to 70 mph
have be reported in the Montecito area and gusts to 65 mph have
been observed in the vicinity of the I-5 corridor. The gradients
will relax and turn to the NE later this morning and the warning
level gusts will end. In fact, the winds will taper off so quickly
that it is likely that wind advisories will not be needed after
the warnings expire.

The NE wind shift will bring additional warming to the area and
today will be the warmest of the next 7 as well as the year. A few
records may fall this afternoon as most of the coasts and vlys
(and lower mtn elevations) soar into the 90s. Many areas will only
cool into the 70s this morning. These very warm overnight lows in
combination with afternoon heat will make for a dangerous
combination and heat advisories are posted for much of the area.
There will not be enough cooling Saturday to lower the danger so
the advisories extend through tomorrow afternoon.

The offshore flow relaxes Saturday morning and this will bring 3
to 6 degrees of cooling to the csts/vlys Saturday. The air mass
will continue to warm and this will bring 3 to 6 degrees of
warming into the interior.

On Sunday a trof slides across the west coast and flattens the
ridge. The east/west grad will turn onshore while the offshore
flow form the north will weaken. An eddy will spin up and there
could be some low clouds over Long Beach by dawn. Otherwise skies
will be partly cloudy as some mid and high level clouds drift
overhead. Lower hgt and the changes to the sfc flow will bring 3
to 6 degree of cooling to the entire forecast area. MAx temps will
still be above normal with the csts/vlys reaching the mid 70s to
the mid 80s.

.LONG TERM (MON-THU)...24/322 AM.

A nascent ridge starts early Monday and blossoms in the afternoon
rising hgts to 586 DM. The ridge peak Tuesday with hgts near 589
DM. A pac NW trof then switches the flow to the SW and lowers hgts
to 577 DM.

It will be cooler than today, however, as there will be moderate
onshore flow to the east and only weak offshore flow from the
north. Highs Tuesday across the csts/vlys will mostly be in the
80s with a smattering of reading in the lower 90s. Lowering hgts
and increase onshore flow will knock 2 to 5 degrees off of most
max temps both Wed and Thu. Max temps will remain above normal
through at least Wednesday and then will be near normal on Thu.

Skies will be mostly clear to partly cloudy depending on how much
mid level clouds are overhead. The marine layer may try to stage a
comeback on Thursday morning along some of the beaches.

The gradients are too weak to produce any winds of significance.

&&

.AVIATION...24/1148Z.

At 1100Z at KLAX, there no marine layer. There was a surface-based
inversion with a top of 1100 ft and a temperature of 21 degrees C.

High confidence in CAVU conditions for all sites. Moderate
confidence in winds, especially northerly winds for KSBA/KBUR/KVNY.

KLAX...High confidence in 12Z TAF. Good confidence that any east
wind component will remain under 5 kt through 18Z.

KBUR...High confidence in 12Z TAF. LLWS/turbulence is possible in
the vicinity of the airfield.

&&

.MARINE...24/243 AM.

Overall, moderate to high confidence in current forecast. Winds
over the outer waters along the Central Coast and southward to San
Nicolas Island have started to diminish below gale force. Have
thus let the Gale Warning expire. Winds will remain gusty and
likely above Small Craft Advisory (SCA) level through Tuesday.
There is a 30-40% chance of gale force winds Saturday night
through Monday. For the nearshore waters along the Central Coast,
good confidence in SCA level winds continuing through this evening.
Winds may briefly drop below SCA criteria this morning. Winds will
likely return to SCA level during the afternoon and evening hours
Saturday through Tuesday.

Elsewhere, high confidence that winds and seas will largely remain
below SCA criteria through the forecast period. However, there is
a 50% chance of SCA level winds across the western portion of the
Santa Barbara Channel each afternoon and evening through the
period.

Steep, hazardous seas are expected throughout the coastal waters
during the forecast period.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect from 11 AM this morning to 6 PM PDT
      Saturday for zones 34>36-39>41-44>46-88-547. (See LAXNPWLOX).
     High Wind Warning in effect until 9 AM PDT this morning for
      zones 39-52>54. (See LAXNPWLOX).
     Wind Advisory in effect until 1 PM PDT this afternoon for
      zones 45-46-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
      for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Wednesday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SUN-THU).

High temperatures will remain above normal with a another peak
expected Tuesday and Wednesday mainly for interior valleys and
deserts.

&&

PUBLIC...Rorke
AVIATION...Stewart
MARINE...Stewart
SYNOPSIS...30

weather.gov/losangeles

In the hours before

Local storm report, Apr 24, 8:03 AM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
803 AM PDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     NON-TSTM WND GST 5 ENE SANTA BARBARA     34.46N 119.65W
04/23/2020  M81 MPH          SANTA BARBARA      CA   MESONET

            MESONET STATION MTIC1 MONTECITO HILLS RAWS.

&&

CK
Local storm report, Apr 24, 8:04 AM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
804 AM PDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     NON-TSTM WND GST 2 NNE SANTA BARBARA     34.46N 119.71W
04/24/2020  M58 MPH          SANTA BARBARA      CA   MESONET

            MESONET STATION SBVC1 SANTA BARBARA BOTANIC
            GARDEN RAWS.

&&

CK

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.